MAUDE Adverse Event Report: CORDIS CORPORATION INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 534622T
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a 6f judkins left 5 infiniti diagnostic catheter broke off at the proximal bend upon inserting into a non-cordis sheath.There was no reported patient injury.The device separated in patient.The device was pulled into the sheath and separated once in sheath.The sheath was removed with the piece intact.The patient recently had an endovascular aneurysm repair (evar) and the operator of the device believes the stent-graft may have not been fully endothelialized, which could have caused a cut on the catheter that caused it to break.The product was stored properly and prepped according to the instructions for use (ifu).There were no other damages noted prior to inserting the product the product into the patient.A contralateral approach was not used.The device was pulled from the packaging by the hub and shaft of catheter.The vessel was not engaged due to the issue experienced.The device was not used for a chronic total occlusion (cto).The catheter did not become entrapped at any point in the procedure.Excessive torquing was not required.The device did not kink in the area of separation.The procedure ended because of catheter separation.There was no injury to the patient.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18162278 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 6f judkins left 5 infiniti diagnostic catheter broke off at the proximal bend upon inserting into a non-cordis sheath.There was no reported patient injury.The device separated in patient.The device was pulled into the sheath and separated once in sheath.The sheath was removed with the piece intact.The patient recently had an endovascular aneurysm repair (evar) and the operator of the device believes the stent-graft may have not been fully endothelialized, which could have caused a cut on the catheter that caused it to break.The product was stored properly and prepped according to the instructions for use (ifu).There were no other damages noted prior to inserting the product the product into the patient.A contralateral approach was not used.The device was pulled from the packaging by the hub and shaft of catheter.The vessel was not engaged due to the issue experienced.The device was not used for a chronic total occlusion (cto).The catheter did not become entrapped at any point in the procedure.Excessive torquing was not required.The device did not kink in the area of separation.The procedure ended because of catheter separation.There was no injury to the patient.The complaint device is not being returned due to their risk evaluation process, however, two unopened 6f judkins left 5 infiniti diagnostic catheters of the same lot as the complaint product are being returned for evaluation.
 
Additional Manufacturer Narrative
A 6f judkins left 5 infiniti diagnostic catheter broke off at the proximal bend upon inserting into a non-cordis sheath.There was no reported patient injury.The device separated in the patient.The device was pulled into the sheath and separated once in sheath.The sheath was removed with the piece intact.The patient recently had an endovascular aneurysm repair (evar) and the operator of the device believes the stent-graft may have not been fully endothelialized, which could have caused a cut on the catheter that caused it to break.The product was stored properly and prepped according to the instructions for use (ifu).There were no other damages noted prior to inserting the product the product into the patient.A contralateral approach was not used.The device was pulled from the packaging by the hub and shaft of catheter.The vessel was not engaged due to the issue experienced.The device was not used for a chronic total occlusion (cto).The catheter did not become entrapped at any point in the procedure.Excessive torquing was not required.The device did not kink in the area of separation.The procedure ended because of catheter separation.There was no injury to the patient.The complaint device is not being returned due to their risk evaluation process, however, two unopened 6f judkins left 5 infiniti diagnostic catheters of the same lot as the complaint product are being returned for evaluation.The product was not returned for analysis.However, three pictures of a cath f6inf tl jl 5 100cm were attached to the event to be evaluated.During the picture inspection, a separated condition was noted at the tip, near the fusion line.No other anomalies were noted on the images attached to the event.A product history record (phr) review of lot 18162278 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿catheter (body/shaft) separated¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Procedural or handling factors may have contributed to the reported event, such as a cut on the catheter due to a not fully endothelialized stent-graft.According to the safety information in the instructions for use, ¿to prevent damage to the catheter tip during removal from the package, grasp the hub and gently withdraw the catheter.Exercise care when removing guidewires from multiple-curve catheters.¿ neither the phr review nor the product images provided suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.A risk assessment has been opened to further investigate this issue.

Brand Name
INFINITI
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14021 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14021 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
14021 nw 60 avenue
miami lakes, florida 33014
7863138372
MDR Report Key16928420
Report Number9616099-2023-06492
Device Sequence Number6931085
Product Code DQO
UDI-Device Identifier10705032014205
UDI-Public(01)10705032014205(17)251031(10)18162278
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number534622T
Device Lot Number18162278
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer05/31/2023
08/05/2023
Initial Report FDA Received Date05/14/2023
Supplement Report FDA Received Date06/26/2023
08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO SHEATH
Patient Age66 YR
Patient SexMale
Patient Weight84 KG